MAUDE Adverse Event Report: COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 840
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation summary: the medtronic service engineer evaluated the ventilator and found that the compressor was physically burnt and required replacement.The compressor has been requested from customer and they have agreed to release the compressor to medtronic for failure investigation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during patient use, the pb840 ventilator compressor physically burnt.The patient was removed from the ventilator and placed on an alternate ventilator without harm.
 
Additional Manufacturer Narrative
Concomitant medical products: device evaluation summary: the pb840 ventilator 806 compressor was returned for failure investigation.It was reported that during use the pb840 ventilator 806 compressor caught fire and had burned.This caused extensive damage to some of the main components of the compressor.The fire was confined to the inside of the chamber.A visual inspection of the returned compressor was conducted, and the following was observed: the compressor external covers, while showing some evidence of thermal damage, were mostly intact.The damage was primarily centered in the lower right-hand side of the compressor.The source of the fire was most probably the motor start capacitor device as the surrounding area is where the most intense heat occurred.The right-hand side of the capacitor had fully disintegrated.A review of the compressor device history record (dhr) indicates that the compressor motor serial number: ((b)(4)) was installed in the compressor and manufactured in april 2004.The original compressor motor was still in place at the time of the reported event.The ventilator and compressor were designed with an expected life of twelve years.Details of the fault and compressor were forwarded to the vendor.They were unable to determine a root cause.If information is provided in the future, a supplemental report will be issued.

Brand Name
840 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
MDR Report Key8605390
Report Number8020893-2019-00108
Device Sequence Number16737192
Product Code CBK
UDI-Device Identifier10884521077096
UDI-Public10884521077096
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K151252
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number840
Device Catalogue Number4-840220DIPC-PL
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2019
Supplement Date Received by Manufacturer06/21/2019
Initial Report FDA Received Date05/13/2019
Supplement Report FDA Received Date07/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1